Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 28, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 25, 2019, 11:25 AM CDT for Hancock County, Harrison County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2019, 11:25 AM CDT (16:25 UTC)
- Expired
- Apr 25, 2019, 12:00 PM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hancock County, MS, Harrison County, MS
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 8:06 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted.
366
WFUS54 KLIX 251625
TORLIX
MSC045-047-251700-
/O.NEW.KLIX.TO.W.0028.190425T1625Z-190425T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1125 AM CDT Thu Apr 25 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Western Harrison County in southeastern Mississippi...
East central Hancock County in southern Mississippi...
* Until noon CDT.
* At 1125 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Kiln, or near Diamondhead, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lyman around 1150 AM CDT.
Gulfport and Saucier around 1200 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3042 8909 3035 8929 3036 8928 3036 8931
3038 8932 3037 8935 3034 8938 3034 8935
3030 8944 3046 8954 3065 8916
TIME...MOT...LOC 1625Z 242DEG 34KT 3042 8941
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$2 follow-up statements
536
WWUS54 KLIX 251646
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1146 AM CDT Thu Apr 25 2019
MSC045-251655-
/O.CAN.KLIX.TO.W.0028.000000T0000Z-190425T1700Z/
Hancock MS-
1146 AM CDT Thu Apr 25 2019
...THE TORNADO WARNING FOR EAST CENTRAL HANCOCK COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 PM CDT for southern and
southeastern Mississippi.
LAT...LON 3042 8909 3035 8928 3036 8928 3037 8930
3036 8931 3038 8932 3037 8934 3056 8934
3065 8916
TIME...MOT...LOC 1645Z 236DEG 27KT 3050 8927
$$
MSC047-251700-
/O.CON.KLIX.TO.W.0028.000000T0000Z-190425T1700Z/
Harrison MS-
1146 AM CDT Thu Apr 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR WESTERN
HARRISON COUNTY...
At 1145 AM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Lyman, or 10 miles northeast of
Diamondhead, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lyman around 1155 AM CDT.
Saucier around 1200 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3042 8909 3035 8928 3036 8928 3037 8930
3036 8931 3038 8932 3037 8934 3056 8934
3065 8916
TIME...MOT...LOC 1645Z 236DEG 27KT 3050 8927
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$417
WWUS54 KLIX 251658
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1158 AM CDT Thu Apr 25 2019
MSC047-251708-
/O.EXP.KLIX.TO.W.0028.000000T0000Z-190425T1700Z/
Harrison MS-
1158 AM CDT Thu Apr 25 2019
...THE TORNADO WARNING FOR WESTERN HARRISON COUNTY WILL EXPIRE AT
NOON CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 PM CDT for southern and
southeastern Mississippi.
LAT...LON 3042 8909 3035 8928 3036 8928 3037 8930
3036 8931 3038 8932 3037 8934 3056 8934
3065 8916
TIME...MOT...LOC 1658Z 242DEG 34KT 3055 8916
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 25, 4:22 AM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Apr 25, 4:22 AM CDT, 7 hours 3 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
422 AM CDT Thu Apr 25 2019
.SHORT TERM...
A cold front will move into the area today bringing a line of
strong thundestorms with it. A few cells ahead of the line will be
possible as well. The main issues with any severity will be
damaging winds and tornadic activity. The line will slow as it
reaches the area which sets up a prolonged period of heavy
rainfall mainly over the northern half of the area. Total rainfall
amounts should be in the 1 to 3 inch range with isolated higher
amounts. There is the potential for these amounts to fall within a
short time frame. If this occurs, then flooding of low lying and
poor drainage areas could occur.
Once the front moves through, which should be by early evening,
clouds and some light rain areas will remain but conditions will
gradually improve through tonight. Models are keeping all
mention of clouds and light rain to the east associated with an
850mb thermal trough for Friday morning. This may be the case, but
it will be just off to the east and still may affect a few of the
Miss coastal counties. Regardless, all the area will begin to dry
out Friday through the extended portion of this fcast.
&&
.AVIATION...
VFR conditions prevail at most terminals with only KMCB
and KASD being IFR conditions due to low ceilings. Current
convection going on in north and western LA will move eastward. MVFR
to IFR conditions will be possible at all terminals starting from
west to east this morning into this afternoon. Thunderstorms have
the possibility of producing stronger gusts. Conditions will return
to prevailing VFR tonight as the convection exits eastward. -BL
&&
.MARINE...
Currently in a transition period between high pressure sliding
eastward and low pressure currently near the ArkLaTex moving
northeast. Increased pressure gradient between these two features
will cause winds to be high end Small Craft Exercise Caution
starting late morning into overnight tomorrow. Additionally, a cold
front associated with the low will bring showers and thunderstorms
this morning into this evening, with the potential of strong to
severe thunderstorms. These storms could produce strong/gale winds
and possibly a waterspout. As the cold front passes the area, winds
will shift from onshore flow to offshore flow and winds will slowly
taper off. High pressure will then build and bring calmer and
quieter weather through the weekend. - BL
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Slight risk of both severe thunderstorms and excessive
rainfall today. River flood warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or advisory
issuances; radar support for slight risk severe or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or excessive
rainfall, or direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 58 77 51 / 100 40 0 0
BTR 78 60 79 54 / 100 20 0 0
ASD 77 59 80 54 / 100 40 0 0
MSY 78 63 80 59 / 100 30 0 0
GPT 74 61 78 57 / 100 50 0 0
PQL 77 60 81 54 / 100 60 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Apr 25, 4:33 AM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 433 AM CDT Thu Apr 25 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-252145- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 433 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms for the entire area today. The risk of severe weather should move out of the area by early evening. The main threats will be damaging straight line winds and a few tornadoes. Additionally, there is a Slight Risk for excessive rainfall today, with the potential for multiple rounds of thunderstorms over an extended duration anywhere within southeastern Louisiana and southern Mississippi. Rainfall totals between 1 and 3 inches will be possible, with the potential for locally higher amounts which may lead to flash flooding concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The risk of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 25, 9:01 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
901 AM CDT Thu Apr 25 2019
LAZ057>060-251500-
St. Charles-St. John The Baptist-Upper Lafourche-St. James-
901 AM CDT Thu Apr 25 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE
BAPTIST...SOUTHEASTERN ST. JAMES...NORTHWESTERN ST. CHARLES AND NORTH
CENTRAL LAFOURCHE PARISHES...
At 901 AM CDT, a strong thunderstorm was located 7 miles east of
South Vacherie, or 10 miles southwest of Hahnville, moving northeast
at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hahnville, Laplace, Reserve, Killona, Norco, Paradis, Montz, Edgard,
Luling, Boutte, Ama, Destrehan, Taft, New Sarpy, St. Rose, South
Vacherie, Des Allemands and Bayou Gauche.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2998 9067 3015 9043 3011 9043 3006 9038
3006 9030 3005 9028 2987 9027 2983 9069
TIME...MOT...LOC 1401Z 237DEG 32KT 2991 9057Special weather statement, Apr 25, 9:47 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
947 AM CDT Thu Apr 25 2019
LAZ059>061-251545-
St. Charles-Upper Lafourche-Upper Jefferson-
947 AM CDT Thu Apr 25 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. CHARLES...
NORTHEASTERN LAFOURCHE AND NORTHWESTERN JEFFERSON PARISHES...
At 946 AM CDT, a strong thunderstorm was located near Mathews, or 11
miles northwest of Larose, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Avondale, Jefferson, Harahan, Westwego, Lockport, Mathews, Des
Allemands, Bridge City, Raceland, Bayou Gauche, Elmwood, Waggaman,
Luling and River Ridge.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2973 9063 2986 9044 2997 9013 2982 9016
2965 9025 2959 9061
TIME...MOT...LOC 1446Z 231DEG 44KT 2972 9045
CABSpecial weather statement, Apr 25, 10:47 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1047 AM CDT Thu Apr 25 2019
LAZ034-035-251700-
Pointe Coupee-West Feliciana-
1047 AM CDT Thu Apr 25 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST FELICIANA AND POINTE COUPEE
PARISHES...
At 1046 AM CDT, a strong thunderstorm was located near Lebeau, or
near Palmetto, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
New Roads, St. Francisville, Morganza, Lettsworth and Batchelor.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3087 9180 3098 9180 3100 9166 3097 9166
3100 9164 3100 9136 3060 9135 3058 9137
3063 9175 3071 9173 3078 9176 3082 9181
3084 9180 3086 9182
TIME...MOT...LOC 1546Z 259DEG 30KT 3078 9197
CABLocal storm report, Apr 25, 11:02 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1102 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM TSTM WND DMG 2 E KENNER 29.98N 90.22W
04/25/2019 JEFFERSON LA EMERGENCY MNGR
LARGE TREE DOWN NEAR PHEOBE HEARST SCHOOL. TREE ALSO
BROUGHT DOWN POWER LINES.
&&
TEAM LIXLocal storm report, Apr 25, 11:07 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM TSTM WND DMG 2 E KENNER 29.98N 90.22W
04/25/2019 JEFFERSON LA EMERGENCY MNGR
LARGE TREE DOWN NEAR PHEOBE HEARST SCHOOL. TREE ALSO
BROUGHT DOWN POWER LINES.
&&
TEAM LIXSpecial weather statement, Apr 25, 11:21 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1121 AM CDT Thu Apr 25 2019
MSZ077-080-081-251715-
Harrison-Hancock-Pearl River-
1121 AM CDT Thu Apr 25 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...HANCOCK AND
SOUTHEASTERN PEARL RIVER COUNTIES...
At 1120 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles southeast of Mcneil to 6 miles
southwest of Waveland. Movement was east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Bay St. Louis, Waveland, Diamondhead,
D'iberville, Saucier, Kiln, Lyman, Shoreline Park and Gulfport
Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 300 PM CDT for southern and
southeastern Mississippi.
LAT...LON 3038 8907 3030 8927 3031 8929 3036 8928
3037 8935 3034 8938 3034 8934 3031 8933
3025 8942 3018 8945 3018 8951 3066 8957
3067 8934 3065 8925 3067 8924 3068 8890
3043 8890 3042 8901 3042 8891 3039 8890
TIME...MOT...LOC 1620Z 258DEG 30KT 3061 8949 3020 8945The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:59 AM CDT | Special Weather Statement | LIX | Wilkinson | 61 min |
| Apr 25, 8:06 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 54 min |
| Apr 25, 11:21 AM CDT | Special Weather Statement | LIX | Hancock, Harrison | 54 min |
| Apr 25, 12:12 PM CDT | Special Weather Statement | LIX | Harrison, Jackson | 63 min |
| Apr 25, 12:52 PM CDT | Special Weather Statement | LIX | Jackson | 53 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.